Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 126, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 22, 1995, 6:13 PM CDT for Kearny County, Kansas. It was in force for 47 min.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1995, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 22, 1995, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Kearny County, KS
The radar
The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 222314 RRA SVRDDC KSC093-230000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 613 PM CDT THU JUN 22 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...EASTERN KEARNY COUNTY AT 613 PM CDT RADAR INDICATED LARGE SEVERE THUNDERSTORM EXTENDING FROM 3 MILES SOUTHEAST OF LAKIN TO 10 MILES NORTH OF LAKIN MOVING TOWARD THE NORTH AT 10 MILES PER HOUR. THIS STORM PRODUCED HAIL 1 INCH IN DIAMETER IN LAKIN AT 608 PM AND 1 INCH HAIL AT LAKIN AIRPORT AT 535 PM. ADDITIONAL SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP SOUTH OF LAKIN AND MOVE NORTHWARD INTO THE LARGER THUNDERSTORM COMPLEX. TORRENTIAL RAINFALL WILL PRODUCE LOCAL FLOODING AROUND AND EAST OF LAKIN. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO DON'T DRIVE ONTO WATER-COVERED ROADS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:16 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 22, 3:16 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 315 PM CDT THU JUN 22 1995 PBLM TNGT WL BE CNVCTN. ATTM ADAP PARAMETERS SHOW FOCUS AREA OVR E CO N OF SFC LOW BUT LOW SHD SINK SE TNGT AS FNT PUSHES IN FM NW THUS XPCT EVNG DVLPMT TO MOVE ACRS RGN WITH LIKELY POPS IN ALL BUT FAR ERN ZNS. MSWIS SHWG DRY SLOT ROTATING ACRS E CO ATTM WHICH SHD ENHANCE CU FIELD ALREADY IN E CNTRL AND NE CO TO START THE SHOW. PER GDA PRFLR VERTICAL PROFILEp RMNS FAVORABLE FOR HVY RAINERS THO DRY SLOT MAY HELP PRODUCE SOME MULTICELL DVLPMT SO SOME HAIL AND WIND A POSSIBILITY. FOR TEMPS... FWC VALUES REASONABLE WITH ONLY MINOR TWEEKS. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:49 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 41 min |
| Jun 21, 8:55 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 50 min |
| Jun 22, 5:31 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 44 min |
| Jun 22, 6:58 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.